Alert archive / Kentucky / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 92, NWS Louisville, KY

June 26, 20134 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jun 26, 2013, 7:17 PM EDT for 4 counties in Kentucky. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2013, 7:17 PM EDT (23:17 UTC)
Expired
Jun 26, 2013, 7:50 PM EDT
In force
33 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Hardin County, KY, Larue County, KY, Marion County, KY, Nelson County, KY

The radar

The Louisville radar (KLVX), 38 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 1:22 PM EDTSevere Thunderstorm WatchSPC11 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.3 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2013-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1980 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2013-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1980 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
832 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

011 
WUUS53 KLMK 262317
SVRLMK
KYC093-123-155-179-262350-
/O.NEW.KLMK.SV.W.0092.130626T2317Z-130626T2350Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
717 PM EDT WED JUN 26 2013

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME EAST CENTRAL HARDIN COUNTY IN NORTH CENTRAL KENTUCKY...
  NORTH CENTRAL LARUE COUNTY IN NORTH CENTRAL KENTUCKY...
  NORTHWESTERN MARION COUNTY IN SOUTH CENTRAL KENTUCKY...
  CENTRAL NELSON COUNTY IN NORTH CENTRAL KENTUCKY...

* UNTIL 750 PM EDT

* AT 715 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
  HODGENVILLE...AND MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  BARDSTOWN...NELSONVILLE...LYONS...ATHERTONVILLE...NEW HAVEN...BLUE
  GAP...GETHSEMANE...CULVERTOWN...BELLWOOD...CRAVENS...NEW HOPE...
  BALLTOWN...SAMUELS...SAMUELS FIELD AIRPORT...HUNTERS...DANT...
  BOURBON SPRINGS...GREENBRIER...HOLY CROSS AND WITHROW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3760 8577 3781 8572 3783 8566 3786 8561
      3792 8541 3761 8541
TIME...MOT...LOC 2318Z 261DEG 24KT 3770 8566

HAIL...<.75IN
WIND...60MPH

$$

EER
2 follow-up statements
222 
WWUS53 KLMK 262342
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
742 PM EDT WED JUN 26 2013

KYC093-262352-
/O.CAN.KLMK.SV.W.0092.000000T0000Z-130626T2350Z/
HARDIN KY-
742 PM EDT WED JUN 26 2013

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL HARDIN
COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3763 8567 3769 8569 3782 8568 3786 8561
      3792 8541 3761 8541
TIME...MOT...LOC 2342Z 261DEG 24KT 3772 8552

$$

KYC123-155-179-262345-
/O.CON.KLMK.SV.W.0092.000000T0000Z-130626T2345Z/
LARUE KY-MARION KY-NELSON KY-
742 PM EDT WED JUN 26 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
NELSON...NORTHWESTERN MARION AND NORTH CENTRAL LARUE COUNTIES UNTIL
745 PM EDT...

AT 738 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF BARDSTOWN...AND MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
BARDSTOWN...BALLTOWN...GREENBRIER...HOLY CROSS...DANT...SAMUELS FIELD
AIRPORT...SAINT FRANCIS...WITHROW...EAST BARDSTOWN...BOURBON
SPRINGS...HUNTERS AND COXS CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3763 8567 3769 8569 3782 8568 3786 8561
      3792 8541 3761 8541
TIME...MOT...LOC 2342Z 261DEG 24KT 3772 8552

HAIL...<.75IN
WIND...60MPH

$$

EER
514 
WWUS53 KLMK 262348
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
748 PM EDT WED JUN 26 2013

KYC123-155-179-262358-
/O.EXP.KLMK.SV.W.0092.000000T0000Z-130626T2345Z/
LARUE KY-MARION KY-NELSON KY-
748 PM EDT WED JUN 26 2013

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL NELSON...NORTHWESTERN
MARION AND NORTH CENTRAL LARUE COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM EDT.

LAT...LON 3763 8567 3769 8569 3782 8568 3786 8561
      3792 8541 3761 8541
TIME...MOT...LOC 2342Z 261DEG 24KT 3772 8552

$$

EER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 6:58 PM EDT, 19 minutes earlier.

Area forecast discussion, Jun 26, 6:58 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
658 PM EDT WED JUN 26 2013

...Updated Aviation Discussion...

.MESOSCALE UPDATE...
Issued at 631 PM EDT Wed Jun 26 2013

Storms lining up between the Wabash and Ohio rivers are training
along a corridor of especially high precipitable waters and K Index
values.  While sporadic severe weather is still possible, it appears
this event is making the transition to a heavy rain threat.  Will
continue all headlines for now.

Issued at 517 PM EDT Wed Jun 26 2013

Line of storms is currently crossing from Indiana into Kentucky.  It
appears to be losing its punch, and no severe reports have been
received by the NWS so far.  Nevertheless, it will be capable of 40
to 50 mph winds as it moves into northern Kentucky.  AMDAR soundings
out of SDF have been showing some capping, so that may be helping to
prevent the impressive winds radar is seeing aloft from crashing to
the ground.  DCAPE is not particularly impressive either.

New storms have been firing from eastern Missouri to southwest
Indiana.  Analysis shows that by far the best instability, not
surprisingly, is roughly from St Louis to Evansville where the
atmosphere has yet to be worked over.  The atmosphere over southern
Illinois is indeed extremely unstable and should be able to support
storm development.  Folks west and southwest of Louisville will need
to keep an eye on this activity, while the Blue Grass prepares for
northwest winds of 40 to 50 mph with the approaching line coming out
of Louisville.

&&

.SHORT TERM (Tonight through Thursday)...
Issued at 233 PM EDT Tue June 26 2013

A small cluster of storms has formed this afternoon and at this
writing is crossing southwest Indiana ahead of an upper vort moving
across northern Indiana. This area of storms may grow upscale as it
encounters a very moist, warm, unstable atmosphere to its south.
Additional new development will be possible as well.  A severe
thunderstorm watch is in effect until 10pm CDT/11pm EDT west of the
Blue Grass, though the greatest threat of severe weather will be
between 3pm and 9pm.

Last night thunderstorms dropped heavy rain across parts of southern
Indiana and northern Kentucky, especially from Salem to Louisville.
The ground is still very wet, and one-hour flash flood guidance in
this area is as low as 0.90". So, we've hoisted a Flash Flood Watch
across southern Indiana and northern Kentucky for this evening and
tonight.

On Thursday a weak surface trof will move through and may be
accompanied by a few showers and thunderstorms.  It will also shift
our winds around to the west-northwest, and winds may gust into the
20-25mph range by afternoon.

It will be a very muggy night with lows only in the lower 70s and
high humidity. High temperatures Thursday will mostly be in the
middle and upper 90s.

.LONG TERM (Thursday Night through Tuesday)...
Issued at 309 PM EDT Wed Jun 26 2013

In the extended forecast period, the WFO LMK area transitions into a
northwest flow pattern.  The surface frontal zone is essentially
through Friday.  This warrants at least a slight chance/chance
mention of showers and thunderstorms, given the slightly stronger
shear and instability aloft along the southern edge of the shortwave
rotating down from the Great Lakes region.

There is a slight break in the rain Friday night, but the upper low
over the Great Lakes sharpens over the weekend.  This will enhance
lift over southeast Indiana/southwest Ohio, moving into central
Kentucky by 12Z Saturday.  As this trough develops into a closed low
over southern Illinois and west Kentucky, the diurnal chance of
showers and thunderstorms will become more persistent day and night
into Sunday.

From Sunday through Tuesday, chance PoPs will continue as moisture
gets pulled up from an inverted trough over the lower Mississippi
Valley into the Tennessee Valley, along and east of the closed low.
Cannot rule out non-diurnal chance of showers and thunderstorms with
this low pressure center.

Temperature-wise, temperatures after Friday will fall back below
seasonal levels into the 80s.  Thicknesses are noticeably lower
across the area, given expected clouds, rain chances, and slightly
better cold air advection in northwest surface flow.

&&

.AVIATION (00Z TAF Update)...
Issued at 657 PM EDT Wed Jun 26 2013

An upper level disturbance crossing Indiana this evening is sparking
thunderstorms out ahead of it along a corridor of high atmospheric
moisture content.  These storms will continue to affect SDF and LEX,
bringing widely variable conditions to the airports in terms of
winds, vsby, and to a lesser extent, ceilings.  The convection
should remain mostly north of BWG, and will taper off overnight.

It appears that there should be enough wind and cloud to prevent fog
from forming in the morning.

A weak cool front will cross the region Thursday morning.  While
isolated showers may accompany it, its greater impact on aviation
will be to bring winds around to the WNW, and perhaps get a little
gusty by afternoon.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...FLASH FLOOD WATCH UNTIL 6 AM EDT /5 AM CDT/ THURSDAY FOR
     INZ076>079-083-084-090>092.

KY...FLASH FLOOD WATCH UNTIL 6 AM EDT THURSDAY FOR KYZ030>037.

Mesoscale........13
Short Term.......13
Long Term........PAH
Aviation.........13
Hazardous weather outlook, Jun 26, 11:47 AM EDT, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1147 AM EDT WED JUN 26 2013

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-271600-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
1147 AM EDT WED JUN 26 2013 /1047 AM CDT WED JUN 26 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

GIVEN AMPLE MOISTURE AND EXPECTED HEATING THUNDERSTORMS ARE
FORECAST TO DEVELOP THIS AFTERNOON AND EVENING. DAMAGING WIND
GUSTS AND ISOLATED TORNADOES ARE POSSIBLE. LOCALLY TORRENTIAL
RAINS COULD PRODUCE FLASH FLOODING ESPECIALLY IN SOUTHERN INDIANA
AND IN URBAN AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE REGION
THURSDAY THROUGH TUESDAY. STORMS WILL BE POSSIBLE EACH
DAY...ESPECIALLY IN THE AFTERNOONS AND EVENINGS...BUT THE THREAT FOR SEVERE
WEATHER LOOKS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY SEVERE WEATHER THEY OBSERVE THIS
AFTERNOON AND EVENING. SEVERE WEATHER INCLUDES HAIL OF ONE INCH OR
MORE IN DIAMETER...WINDS OF 58MPH OR MORE...AND TORNADOES.
FLOODING IS ALSO TO BE REPORTED. MANY THANKS TO ALL OF OUR
INTREPID SPOTTERS!

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

13

In the hours before

Local storm report, Jun 26, 6:33 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
633 PM EDT WED JUN 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     FLASH FLOOD      LOUISVILLE              38.22N  85.74W
06/26/2013                   JEFFERSON          KY   BROADCAST MEDIA

            FLOODED ROADS REPORTED AT 3RD STREET AND EASTERN
            PARKWAY...FRANKFORT AVENUE AND STOCKER...AND AT 7TH AND
            9TH STREETS AT OAK STREET.

&&

EVENT NUMBER LMK1300277

MJ
Local storm report, Jun 26, 6:34 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
634 PM EDT WED JUN 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     FLASH FLOOD      LOUISVILLE              38.22N  85.74W
06/26/2013                   JEFFERSON          KY   BROADCAST MEDIA

            BOTTOM OF RAMP AT JACKSON STREET AND I-65 IS CLOSED DUE
            TO HIGH WATER.

&&

EVENT NUMBER LMK1300278

MJ
Local storm report, Jun 26, 6:37 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
637 PM EDT WED JUN 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     FLASH FLOOD      LOUISVILLE              38.22N  85.74W
06/26/2013                   JEFFERSON          KY   PUBLIC

            FRANKFORT AVE. NORTH OF STORY FLOODED.

0545 PM     TSTM WND DMG     FRANKFORT               38.19N  84.87W
06/26/2013                   FRANKLIN           KY   EMERGENCY MNGR

            TREES REPORTED DOWN.

0555 PM     FLOOD            SELLERSBURG             38.39N  85.76W
06/26/2013                   CLARK              IN   TRAINED SPOTTER

            PAYNE-KOELHER ROAD FLOODED.

0556 PM     FLASH FLOOD      LOUISVILLE              38.22N  85.74W
06/26/2013                   JEFFERSON          KY   PUBLIC

            FLOODED ROADS IN AUDUBON PARK.

0558 PM     FLASH FLOOD      LOUISVILLE              38.22N  85.74W
06/26/2013                   JEFFERSON          KY   PUBLIC

            FLOODED ROADS AROUND UNIVERSITY OF LOUISVILLE.

0604 PM     FLASH FLOOD      LOUISVILLE              38.22N  85.74W
06/26/2013                   JEFFERSON          KY   TRAINED SPOTTER

            NINTH STREET RAMP FLOODED.

0620 PM     TSTM WND DMG     VERSAILLES              38.05N  84.73W
06/26/2013                   WOODFORD           KY   LAW ENFORCEMENT

            TREE DOWN IN THE CITY.

0629 PM     FLASH FLOOD      LOUISVILLE              38.22N  85.74W
06/26/2013                   JEFFERSON          KY   NWS EMPLOYEE

            BLANKENBAKER ROAD NEAR SOUTHEAST CHRISTIAN CHURCH
            REPORTED HIGH WATER.

0632 PM     FLASH FLOOD      LOUISVILLE              38.22N  85.74W
06/26/2013                   JEFFERSON          KY   BROADCAST MEDIA

            FLOODED ROADS REPORTED AT 3RD STREET AND EASTERN
            PARKWAY...FRANKFORT AVENUE AND STOCKER...AND AT 7TH AND
            9TH STREETS AT OAK STREET.

0633 PM     FLASH FLOOD      LOUISVILLE              38.22N  85.74W
06/26/2013                   JEFFERSON          KY   BROADCAST MEDIA

            BOTTOM OF RAMP AT JACKSON STREET AND I-65 IS CLOSED DUE
            TO HIGH WATER.

&&

EVENT NUMBER LMK1300269 LMK1300270 LMK1300273 LMK1300271 LMK1300272
LMK1300274 LMK1300275 LMK1300276 LMK1300277 LMK1300278

SZAPPANOS
Local storm report, Jun 26, 6:40 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
640 PM EDT WED JUN 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     FLASH FLOOD      LOUISVILLE              38.22N  85.74W
06/26/2013                   JEFFERSON          KY   BROADCAST MEDIA

            15TH STREET AND OAK STREET CLOSED DUE TO FLOODING.

&&

EVENT NUMBER LMK1300279

MJ
Special weather statement, Jun 26, 6:42 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
642 PM EDT WED JUN 26 2013

KYZ048-049-057-262315-
CLARK KY-JESSAMINE KY-MADISON KY-
642 PM EDT WED JUN 26 2013

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...

AT 638 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF
MOUNT STERLING TO 8 MILES NORTHEAST OF LANCASTER...AND MOVING EAST AT
35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  RICHMOND...
  PINCHEM AND OLIVERS...
  COTTON BRANCH AND DOYLESVILLE...
  UNION CITY AND TRAPP...
  PINE RIDGE AND VIANNA...

THESE STORMS WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE
MARKERS 83 AND 97.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3783 8400 3784 8405 3782 8407 3783 8410
      3780 8407 3778 8410 3777 8408 3774 8407
      3761 8411 3772 8449 3777 8452 3774 8457
      3775 8461 3777 8461 3786 8440 3784 8439
      3788 8437 3803 8403 3794 8396
TIME...MOT...LOC 2243Z 278DEG 29KT 3807 8403 3772 8446

EER
Special weather statement, Jun 26, 7:03 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
703 PM EDT WED JUN 26 2013

KYZ028-029-038-045-046-053-054-262350-
BULLITT KY-HARDIN KY-LARUE KY-MARION KY-NELSON KY-SPENCER
KY-WASHINGTON KY-
703 PM EDT WED JUN 26 2013

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...

AT 701 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
BARDSTOWN TO HODGENVILLE...AND MOVING EAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  HODGENVILLE...
  BARDSTOWN...
  COXS CREEK AND LENORE...
  LYONS AND SAMUELS FIELD AIRPORT...
  FAIRFIELD AND HOWARDSTOWN...
  BLOOMFIELD AND GREENBRIER...

THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 105 AND 89.

THESE STORMS WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS
10 AND 34.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3805 8513 3804 8512 3799 8516 3800 8516
      3799 8517 3798 8517 3759 8546 3753 8596
      3798 8561
TIME...MOT...LOC 2304Z 262DEG 24KT 3787 8554 3761 8577

EER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 2:59 AM EDTSpecial Weather StatementLMKTrimble31 min
Jun 26, 3:17 AM EDTSpecial Weather StatementLMKOldham28 min
Jun 26, 3:39 AM EDTSpecial Weather StatementLMKHenry, Shelby46 min
Jun 26, 1:56 PM EDTFlash Flood WatchLMKFranklin, Harrison, Henry, Jefferson, Oldham, Scott and 2 more14 hr
Jun 26, 3:39 PM EDTSevere Thunderstorm WarningLMKHenry, Trimble31 min
Jun 26, 4:30 PM EDTSevere Thunderstorm WarningLMKBullitt, Jefferson45 min
Jun 26, 4:56 PM EDTSpecial Weather StatementLMKHenry, Oldham, Shelby29 min
Jun 26, 5:05 PM EDTSpecial Weather StatementLMKAnderson, Bullitt, Nelson, Spencer45 min
Jun 26, 5:11 PM EDTAreal Flood AdvisoryLMKJefferson3 hr
Jun 26, 5:29 PM EDTFlash Flood WarningLMKJefferson3 hr
Jun 26, 5:31 PM EDTSpecial Weather StatementLMKFranklin, Scott, Woodford29 min
Jun 26, 5:52 PM EDTSpecial Weather StatementLMKAnderson, Bourbon, Fayette, Harrison, Scott, Woodford48 min
Jun 26, 5:53 PM EDTAreal Flood AdvisoryLMKAnderson, Fayette, Franklin, Scott, Shelby, Woodford3 hr
Jun 26, 5:59 PM EDTSevere Thunderstorm WarningLMKFayette, Scott, Woodford31 min
Jun 26, 6:15 PM EDTFlash Flood WarningLMKShelby3 hr
Jun 26, 6:20 PM EDTSpecial Weather StatementLMKSpencer30 min
Jun 26, 6:23 PM EDTSpecial Weather StatementLMKBourbon, Jessamine, Nicholas32 min
Jun 26, 6:28 PM EDTFlash Flood WarningLMKFayette3 hr
Jun 26, 6:42 PM EDTSpecial Weather StatementLMKClark, Madison33 min
Jun 26, 6:58 PM EDTAreal Flood AdvisoryLMKBourbon, Clark, Harrison, Madison, Nicholas3 hr
Jun 26, 7:03 PM EDTSpecial Weather StatementLMKNelson47 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.